MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-80-PTX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rash (2033)
Date of Event 02/27/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: p100022 there were no zilver ptx devices of lot number c944560 in stock at the time of the complaint investigation.The stent was successfully implanted in the patient therefore is not available for evaluation.With the information provided a document based investigation was carried out.According to complaint information the physician indicated that the event was "probably related to both the study product and the study procedure.The site was queried to determine how the study product was involved.On the (b)(6) 2014, the following new information was provided by the complaint originator: query response was received and the physician has determined that it is more likely that the patient reacted to the contrast dye instead of the stent.The response to the question was the event thought to be related to the study product was changed to unlikely.Also, the following details were provided: the reaction was a possible contrast allergy vs paclitaxel vs nitinol stent.Doubt related to stent given rapid resolution.Patient reports that it was gone later that day suggesting that it was probably contact dermatitis-type reaction.After further follow up with the physician the allergy appeared to be unrelated to the stent and more related to contrast allergy as she had no previous allergy to nickel and the rapid resolution.The zilver ptx drug-eluting peripheral stent is a self-expanding stent made of nitinol and coated with the drug paclitaxel.The following information is included in the instruction for use, section warnings: persons with allergic reactions to nitinol, or its components, nickel and titanium, may suffer an allergic reaction to this implant.Persons allergic to paclitaxel or structurally-related compounds may suffer an allergic reaction to this implant.In addition, as per instruction for use, potential adverse events associated with the placement of this device include the following: allergic reaction to anticoagulant and/or antithrombotic therapy or contrast medium.Allergic reaction to nitinol.Hypersensitivity reactions.Also, allergic/immunologic reaction to the drug coating is listed in the potential adverse events and it may be unique to the paclitaxel drug coating.The complaint is confirmed based on the customer testimony; however according to information provided by the physician, allergy appeared to be unrelated to the stent and more related to contrast allergy.Some patients may have experienced allergic reaction to nitinol or paclitaxel but in this case it is unlikely that zilver ptx stent or drug coating contributed to the event.It may be noted that according to instruction for use, hypersensitivity reaction and allergic reaction to contrast medium are known potential adverse effects associated with placement of zilver ptx device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records for zilver ptx and zilver ptx drug eluting stent revealed no discrepancies that could have contributed to this complaint.The patient was released from the emergency department after receiving a steroid injection and prescription for steroids.The overall risk associated with this occurrence was determined to be low.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.H3 other text : pma/510(k)#: p100022 there were no zilver ptx devices of lot number c944560 in stock at the time of the complaint investigation.The stent was successfully implanted in the patient therefore is not available for evaluation.With the information provided a document based investigation was carried out.According to complaint information the physician indicated that the event was "probably related to both the study product and the study procedure.The site was queried to determine how the study product was involved.On the (b)(6) 2014, the following new information was provided by the complaint originator: query response was received and the physician has determined that it is more likely that the patient reacted to the contrast dye instead of the stent.The response to the question was the event thought to be related to the study product was changed to unlikely.Also, the following details were provided: the reaction was a possible contrast allergy vs paclitaxel vs nitinol stent.Doubt related to stent given rapid resolution".Patient reports that it was gone later that day suggesting that it was probably contact dermatitis-type reaction.After further follow up with the physician the allergy appeared to be unrelated to the stent and more related to contrast allergy as she had no previous allergy to nickel and the rapid resolution.The zilver ptx drug-eluting peripheral stent is a self-expanding stent made of nitinol and coated with the drug paclitaxel.The following information is included in the instruction for use, section warnings: persons with allergic reactions to nitinol, or its components, nickel and titanium, may suffer an allergic reaction to this implant.Persons allergic to paclitaxel or structurally-related compounds may suffer an allergic reaction to this implant.In addition, as per instruction for use, potential adverse events associated with the placement of this device include the following: allergic reaction to anticoagulant and/or antithrombotic therapy or contrast medium.Allergic reaction to nitinol.Hypersensitivity reactions.Also, allergic/immunologic reaction to the drug coating is listed in the potential adverse events and it may be unique to the paclitaxel drug coating.The complaint is confirmed based on the customer testimony; however according to information provided by the physician, allergy appeared to be unrelated to the stent and more related to contrast allergy.Some patients may have experienced allergic reaction to nitinol or paclitaxel but in this case it is unlikely that zilver ptx stent or drug coating contributed to the event.It may be noted that according to instruction for use, hypersensitivity reaction and allergic reaction to contrast medium are known potential adverse effects associated with placement of zilver ptx device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records for zilver ptx and zilver ptx drug eluting stent revealed no discrepancies that could have contributed to this complaint.The patient was released from the emergency department after receiving a steroid injection and prescription for steroids.The overall risk associated with this occurrence was determined to be low.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Hypersensitivity/allergic reaction (rash), " local nonspecific erythematous macular rash over the anterior abdominal wall" 1 day after procedure, treated with an injectable steroid and sent home with steroid prescription.The physician has determined that it is more likely that the patient reacted to the contrast dye instead of the stent.The response to the question was the event thought to be related to the study product.Is unlikely.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6105547
Report Number3001845648-2016-00333
Device Sequence Number13623254
Product Code NIU
UDI-Device Identifier10827002248905
UDI-Public(01)10827002248905(17)140216(10)C944560
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-80-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/27/2014
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2014
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR